MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact age of the patient is unknown, however it was reported that the patient was over the age of 18.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was to be used in a ureteroscopy (urs) procedure to be performed in the ureter, on (b)(6) 2019.According to the complainant, during preparation, outside the patient, it was noticed that the stent was broken at the middle part of the stent.This was noticed while the device was still in its packaging.The procedure was successfully completed with a different device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The exact age of the patient is unknown, however it was reported that the patient was over the age of 18.Problem code 1069 captures the reportable event of stent shaft broken.Investigation analysis a polaris ultra stent was returned for analysis.A visual evaluation of the returned device found that the stent was broken.The shaft proximal section was detached.The stent returned with the protective tube loaded in the stent.No other anomalies were noted.Based on product analysis and all gathered information, the removal of the suture with the protective tube loaded may have resulted in the significant damage (pigtail detached); it is possible to determine that the failure encountered (shaft detached) was associated with the interaction of the stent with its suture, because handling of the suture can generate the failure found.Therefore, a conclusion code of unintended use error caused or contributed to event is being utilized for this event since the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8414919
Report Number3005099803-2019-01216
Device Sequence Number1858885
Product Code FAD
UDI-Device Identifier08714729124344
UDI-Public08714729124344
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberM0061921240
Device Catalogue Number192-124
Device Lot Number0022488388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1